A Utah woman died four days after receiving a second dose of the COVID-19 vaccine by Moderna, according to news reports.
Kassidi Kurill, 39, received the second dose of the vaccine on Feb. 1. Four days later, she was pronounced dead.
"She was seemingly healthy as a horse," Kurill’s father, Alfred Hawley, told Fox News on Wednesday. "She had no known underlying conditions."
On Feb. 2, Kurill’s health began to deteriorate. She told Hawley that she was drinking fluids but not urinating and had suffered a headache and became nauseous.
She felt slightly better the next day. But on Feb. 4, her heart began racing, and she was taken to the hospital by her father.
The doctors took blood tests, as Kurill purportedly became less coherent and had to taken to a trauma center for a same-day liver transplant.
Doctors attempted to stabilize her for a liver transplant but her condition worsened, and by the following morning, she was unable to speak, then died.
An autopsy report is pending.
The family started a GoFundMe for a "Kassidi Kurill and Emilia Memorial Fund," in honor of Kurill and her daughter, who is 9 years old.
Vaccine side effects are to be expected but death as a result is extremely rare.
About 92 million COVID-19 vaccine doses were given in the U.S. from Dec. 14, 2020 to March 8, 2021, according to the Center for Disease Control and Prevention’s Vaccine Adverse Event Reporting System.
Among those doses, VAERS received 1,637 reports of death among people receiving a COVID-19 vaccine, which comes out to 0.0018 percent.
"To date, VAERS has not detected patterns in cause of death that would indicate a safety problem with COVID-19 vaccines," the CDC website said.
Hawley, who is vaccinated, said that while his daughter’s death was tragic, it was a rare occurrence and he encourages others to take the vaccine.
"It appears she was the odd one out that had the terrible reaction," he said.
Still, Hawley advises caution regarding the vaccine.
"If you have a reaction to it, don’t ignore it," he said. "Don’t be stoic and just say, 'Oh, I’ll be fine.' Pay attention. If it persists beyond a day, you might ought to go see a doctor. And make sure that you’re not another one in a million."